×

zbMATH — the first resource for mathematics

A modified alternating direction method for convex minimization problems. (English) Zbl 0988.90020
Summary: The alternating direction method is an attractive approach for large problems. The convergence proof of the method is based on the exact solutions of the subproblems. Computing the solution of the subproblems exactly can be expensive if the number of unknowns is large. In this paper, for convex quadratic minimization problems, we propose a modified alternating direction method which can overcome the above mentioned disadvantage.

MSC:
90C06 Large-scale problems in mathematical programming
90C25 Convex programming
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Eaves, B.C., On the basic theorem of complementarity, Mathematical programming, 1, 68-75, (1971) · Zbl 0227.90044
[2] Harker, P.T.; Pang, J.S., Finite-dimensional variational inequality and nonlinear complementarity problems: A survey of theory, algorithms and applications, Mathematical programming, 48, 161-220, (1990) · Zbl 0734.90098
[3] He, B.S., A projection and contraction method for a class of linear complementarity problem and its application in convex quadratic programming, Applied mathematics and optimization, 25, 247-262, (1992) · Zbl 0767.90086
[4] He, B.S., A new method for a class of linear variational inequalities, Mathematical programming, 66, 137-144, (1994) · Zbl 0813.49009
[5] He, B.S., Solving a class of linear projection equations, Numerische Mathematik, 68, 71-80, (1994) · Zbl 0822.65040
[6] He, B.S., A class of new methods for monotone variational inequalities, Applied mathematics and optimization, 35, 69-76, (1997) · Zbl 0865.90119
[7] Arrow, K.J.; Hurwicz, L.; Uzawa, H., Studies in linear and nonlinear programming, (1958), Stanford University Press · Zbl 0091.16002
[8] Gabay, D.; Mercier, B., A dual algorithm for the solution of nonlinear variational problems via finite-element approximations, Computers math. applic., 2, 1, 17-40, (1976) · Zbl 0352.65034
[9] Fortin, M.; Glowinski, R., Augmented Lagrangian methods: applications to the solution of boundary-valued problems, (1983), North-Holland Amsterdam
[10] Glowinski, R., Numerical methods for nonlinear variational problems, (1984), Springer-Verlag New York · Zbl 0575.65123
[11] Glowinski, R.; Le Tallec, P., Augmented Lagrangian and operator-splitting methods in nonlinear mechanics, (), Philadelphia, PA · Zbl 0698.73001
[12] Nagurney, A., Network economics, A variational inequality approach, (1993), Kluwer Academic Dordrecht · Zbl 0873.90015
[13] Lemke, C.E., Bimatrix equilibrium points and mathematical programming, Management science, 11, 681-689, (1965) · Zbl 0139.13103
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.